MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of a mira-flex microcatheter for a liver transarterial chemoembolization procedure.During the procedure, the operator noticed "the tip of the microcatheter was detached" when they pushed the chemotherapeutic drug through the needle.The device was replaced with a similar device to finish the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D11- concomitant medical products: terumo 5f hepatic artery catheter.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional methods code: analysis of data provided by user/third party (4112).D10- product received on: 28oct2019.Investigation- evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, dimensional verification, supplier investigation, as well as a visual inspection, were conducted during the investigation.One catheter was returned in a used and damaged condition.Biomatter was observed throughout the device.The catheter hub and strain relief were detached from the catheter tubing.The proximal end of the catheter tubing does not appear damaged.No tubing material was left within the catheter hub, or under the strain relief.The catheter was returned within a 5.0fr terumo catheter.The miraflex catheter could not be removed from inside the terumo catheter without resistance.76.5cm of the miraflex catheter tubing, without the hub, was noted to be exiting the proximal end of the terumo catheter.The miraflex catheter tubing was removed from the terumo catheter and appears undamaged.Biomatter was observed on the distal end of the miraflex after removal.Additionally a document based investigation evaluation was performed.Investigation did not identify gaps in the quality control process.The device history record of the complaint lot and related subassembly lots was reviewed to and revealed no related nonconformances.There is one additional complaint on the complaint lot.The additional complaint is on the same device, for the failure of the miraflex catheter becoming stuck within the terumo catheter during the same procedure.Based on the nonconformance and complaint history, there is no evidence of nonconforming material from this lot in house or in the field.The device is shipped with instruction for use (ifu) which states to flush the device with heparinized saline or sterile water to activate the hydrophilic coating prior to use.They also state that "the miraflex 18 microcatheter fits through any angiographic catheter that accepts a 0.035 inch wire guide." a supplier investigation was performed for the returned device.The supplier reviewed the dhr for the complaint lot and all the tensile strength values met the required specification.Ten (10) additional lots of the supplied component were reviewed and all the tensile strength values met the cook specification.It is possible that the medications injected through the catheter, procedural use, patient anatomy, or user error contributed to the failure, but these can not be confirmed.It is possible that biological matter created resistance in the catheter leading to hub separation.Based on the information provided, the examination of returned product, and the results of the investigation, it was concluded that a component failure without design or manufacturing issue caused or contributed to this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.Upon further review, this event is not reportable.There is no information confirming reportable device malfunction or serious injury.Replacement of device to complete procedure is negligible harm and does not meet the criteria for a serious injury, per 21 cfr part 803.3.Additionally, a review of risk documentation does not indicate that this event is likely to cause serious injury if it were to reoccur.As there are no previously recorded incidences of serious injury due to microcatheter strain relief separation, and it is not likely that serious injury would result if the event were to recur, per 21cfr part 803.50 the complaint event is considered not reportable.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key9209894
Report Number1820334-2019-02650
Device Sequence Number11500723
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)211211(10)9417305
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number9417305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/29/2019
12/19/2019
03/21/2022
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/12/2019
01/02/2020
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age68 YR
Patient SexMale
Patient Weight55 KG